MAUDE Adverse Event Report: OLSEN MEDICAL LLC SYMMETRY OLSEN; BIPOLAR FORCEPS

OLSEN MEDICAL LLC SYMMETRY OLSEN; BIPOLAR FORCEPS
Catalog Number 20-1060K
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received.However, it was returned to the manufacturing location for testing and proper evaluation.There have been a total of (b)(4) units sold since 2013 with one additional complaint recorded for a similar occurrence.A follow up a report will be submitted once the evaluation has been completed.
 
Event or Problem Description
The customer alleged that during the start of the procedure, the foot pedal was pressed and the tips created a spark when they were initial touched together.The spark was replicated outside the body when the doctor placed the tips together and stepped on the pedal.
 
Additional Manufacturer Narrative
Upon receiving the device, it was noted that there was burnt material on the tips of the device.Based on the information provided by the customer, the tips sparked when they were brought together to grab the tissue and the issue occurred again outside the patient when the surgeon touched the tips together.This spark that occurred was most likely the result of arching of the device that was caused by touching the tips together or coming into contact with metal instrument while using inside the patient.The returned device was found to be functioning properly.A dhr review was completed for product 20-1060k with lot number 124509.There were no noted nonconformities during manufacturing and processing of this product and lot number.All items were noted as within manufacturing specification from the manufacturer.Based on the evaluation of the device, no further actions are required.If additional information is obtained that alleges any additional patient involvement or additional pertinent information for the investigation, a follow up report will be submitted.

Brand Name
SYMMETRY OLSEN
Common Device Name
BIPOLAR FORCEPS
Manufacturer (Section D)
OLSEN MEDICAL LLC
3230 commerce center pl
louisville KY 40211
Manufacturer (Section G)
OLSEN MEDICAL LLC
3230 commerce center plaza
louisville KY 40211
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15228425
Report Number3000719969-2022-00001
Device Sequence Number11905184
Product Code GEI
UDI-Device Identifier30841785102791
UDI-Public30841785102791
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K130669
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20-1060K
Device Lot Number124509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown